Alert archive / Illinois / Tornado Warnings in 2017
Tornado Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 5, 2017, 3:53 PM CDT for Edwards County, Wayne County, White County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 3:53 PM CDT (20:53 UTC)
- Expired
- Apr 5, 2017, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Edwards County, IL, Wayne County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 37 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 3:08 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662
WFUS53 KPAH 052053
TORPAH
ILC047-191-193-052130-
/O.NEW.KPAH.TO.W.0040.170405T2053Z-170405T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
353 PM CDT WED APR 5 2017
The National Weather Service in Paducah has issued a
* Tornado Warning for...
North central White County in southeastern Illinois...
Southeastern Wayne County in south central Illinois...
Southern Edwards County in southeastern Illinois...
* Until 430 PM CDT
* At 353 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles northwest of Crossville, or 11 miles north of
Carmi, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Albion around 410 PM CDT.
Other locations impacted by this tornadic thunderstorm include Burnt
Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3821 8820 3825 8827 3845 8807 3834 8797
TIME...MOT...LOC 2053Z 225DEG 40KT 3825 8821
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
ps3 follow-up statements
245
WWUS53 KPAH 052100
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
400 PM CDT WED APR 5 2017
ILC193-052109-
/O.CAN.KPAH.TO.W.0040.000000T0000Z-170405T2130Z/
White IL-
400 PM CDT WED APR 5 2017
...THE TORNADO WARNING FOR NORTH CENTRAL WHITE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
south central and southeastern Illinois.
LAT...LON 3834 8797 3825 8813 3826 8826 3845 8807
TIME...MOT...LOC 2059Z 225DEG 40KT 3830 8814
$$
ILC047-191-052130-
/O.CON.KPAH.TO.W.0040.000000T0000Z-170405T2130Z/
Wayne IL-Edwards IL-
400 PM CDT WED APR 5 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN WAYNE AND SOUTHERN EDWARDS COUNTIES...
At 359 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Albion, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Albion around 410 PM CDT.
LAT...LON 3834 8797 3825 8813 3826 8826 3845 8807
TIME...MOT...LOC 2059Z 225DEG 40KT 3830 8814
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
ps210
WWUS53 KPAH 052107
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
407 PM CDT WED APR 5 2017
ILC191-052117-
/O.CAN.KPAH.TO.W.0040.000000T0000Z-170405T2130Z/
Wayne IL-
407 PM CDT WED APR 5 2017
...THE TORNADO WARNING FOR SOUTHEASTERN WAYNE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
south central and southeastern Illinois.
LAT...LON 3834 8797 3827 8811 3829 8813 3837 8815
3845 8807
TIME...MOT...LOC 2107Z 224DEG 26KT 3834 8810
$$
ILC047-052130-
/O.CON.KPAH.TO.W.0040.000000T0000Z-170405T2130Z/
Edwards IL-
407 PM CDT WED APR 5 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHERN
EDWARDS COUNTY...
At 407 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Albion, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Albion around 415 PM CDT.
LAT...LON 3834 8797 3827 8811 3829 8813 3837 8815
3845 8807
TIME...MOT...LOC 2107Z 224DEG 26KT 3834 8810
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
ps933
WWUS53 KPAH 052117
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
417 PM CDT WED APR 5 2017
ILC047-052130-
/O.CON.KPAH.TO.W.0040.000000T0000Z-170405T2130Z/
Edwards IL-
417 PM CDT WED APR 5 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHERN
EDWARDS COUNTY...
At 417 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Albion, moving northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation. Spotters reported a rotating wall
cloud with this storm at 412 PM CDT.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southern Edwards County.
LAT...LON 3830 8805 3833 8809 3840 8812 3845 8807
3834 8797
TIME...MOT...LOC 2117Z 225DEG 33KT 3838 8805
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
psWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 5, 3:30 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 5, 3:30 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Paducah KY 330 PM CDT Wed Apr 5 2017 .SHORT TERM...(Tonight through Friday night) Issued at 223 PM CDT Wed Apr 5 2017 Convective Watch posted just to our east. And it does appear threat will remain just to our east, even though we have picked up on some couplets/rotations in convective elements in southwest IL/far southeast MO vicinity, as well as marginally svr cores that thus far, have produced only small hail. We'll maintain ongoing vigilant wx watch for cells ongoing, but threat is hyper diminishing after 22Z-24Z, so it's a short window of opportunity for svr. With Low tracking into Indiana early this evening, mean southwesterlies will increase with sub Advisory threshold gusts. They'll continue overnight, as eventually, colder air comes in on winds that shift to the west, then northwest, by late tonight- early tmrw morning. Pops linger, albeit devoid of thunder, thru the night and activate again tmrw, particularly east. Diurnal destabilization combined with another spoke of PVA tmrw pm will enhance these pops along/to our eastern border. Colder air spills in tmrw night, but winds hold up and clouds will be persistent with ridge remaining to our west, despite temps dropping into 30s. Best night of radiational cooling then comes Fri night with the ridge moving in, skies clearing, and winds diminishing. We'll continue with areas of frost over all but southern SEMO, and highlighting the hazard on HWO. .LONG TERM...(Saturday through Tuesday) Issued at 330 PM CDT Wed Apr 5 2017 The first half of the extended period will be unseasonably cool initially, but southerly low level flow and ridging aloft will be conducive to a quick warm-up. Sun will be the warmest day of the extended period, with highs in the middle 70s despite some increase in cloudiness. Warm breezy weather will continue Mon, accompanied by a chance of showers and tstms moving in from the west, ahead of a frontal boundary associated with a low pressure system progged to move from the central/northern Plains to the Great Lakes region. There is some spread in the deterministic model solutions for the later periods, so timing of the frontal pcpn is not totally certain at this time. We will forecast Mon night to be the period with highest PoP and QPF for most of the region, followed by showers finally ending in the east Tue evening. It appears that there will be only a modest cooldown behind the front. && .AVIATION... Issued at 223 PM CDT Wed Apr 5 2017 Restricted CIGS/VSBYS in convection will continue til 22-24Z time frame, after which thunder risk diminishes despite lingering shower chance, at least vicinity, thru the evening. Lowering CIGS occur with that linger, and persist overnight, as winds slowly shift from southwest to northwest by late tonight-tmrw morning. Strong gusts to nr 30 kts are possible, and while cloud bases may temporarily improve tmrw morning, restricted CIGS are still anticipated. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && LONG TERM...DB
Hazardous weather outlook, Apr 5, 3:20 PM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 320 PM CDT Wed Apr 5 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 320 PM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms might reach severe limits in southeast Illinois, southwest Indiana, and northwest Kentucky, where a Severe Thunderstorm Watch is in effect until 8 pm. The best chance of a severe storm will be before 6 pm. Large hail is the most likely severe hazard, should one occur, however damaging winds, including an isolated tornado, cannot be ruled out. Storms may contain locally heavy downpours to cause isolated flooding of roadways. In addition, winds this evening and overnight will be picking up, averaging in the 20s mph with gusts to around 40 mph possible at times, as they shift from the southwest to northwest by late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Low temperatures in the 30s are possible Thursday night and Friday night. However, winds are expected to remain about 10 mph Thursday night. As a result, the best potential for killing frost is Friday night, when clear skies, light winds, and cool temperatures in the 30s make frost most likely to be more widespread and last for several hours. Frost chances are best east of the Mississippi river, where temperatures will be coolest, skies clearest, and winds lightest. Thunderstorm chances return to the forecast early next week. Lightning and heavy rain look to be the primary storm related hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation requested for Severe Thunderstorm Watch number 128.
In the hours before
Special weather statement, Apr 5, 1:18 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Paducah KY
118 PM CDT WED APR 5 2017
ILZ075-080-081-084-085-088-089-092-093-KYZ001-003-MOZ076-086-087-
110>112-114-051915-
Jackson IL-Union IL-Johnson IL-Perry IL-Alexander IL-Franklin IL-
Williamson IL-Jefferson IL-Pulaski IL-Carlisle KY-Fulton KY-
Bollinger MO-Cape Girardeau MO-Mississippi MO-Stoddard MO-
New Madrid MO-Scott MO-Perry MO-
118 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR UNION...PULASKI...JEFFERSON...
JOHNSON...ALEXANDER...FRANKLIN...PERRY...WILLIAMSON...JACKSON...
WESTERN FULTON...WEST CENTRAL CARLISLE...MISSISSIPPI...SCOTT...
BOLLINGER...PERRY...NEW MADRID...STODDARD AND CAPE GIRARDEAU COUNTIES
UNTIL 215 PM CDT...
At 118 PM CDT, Doppler radar was tracking a strong thunderstorm near
Delta, or near Chaffee, moving northeast at 60 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
this storm. Numerous other storms across southeast Missouri and
southwest Illinois are likewise capable of producing small hail and
strong wind gusts.
Locations impacted include...
Cape Girardeau, Carbondale, Marion, Sikeston, Mount Vernon, Jackson,
Herrin, Perryville, West Frankfort, Murphysboro, Dexter, Benton, Du
Quoin, Charleston, Pinckneyville, Carterville, Scott City, Anna,
Johnston City and Portageville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3639 8997 3663 8996 3663 9015 3688 9026
3704 9011 3764 9015 3787 8994 3780 8967
3822 8959 3821 8915 3847 8914 3847 8870
3734 8871 3730 8897 3707 8918 3651 8926
3657 8939 3646 8947 3658 8955 3634 8954
TIME...MOT...LOC 1818Z 227DEG 61KT 3714 8976Special weather statement, Apr 5, 2:12 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
212 PM CDT WED APR 5 2017
ILZ075-076-080>094-INZ085-KYZ003>007-010-014-MOZ087-112-052000-
Gallatin IL-Johnson IL-Wayne IL-Saline IL-Perry IL-Franklin IL-
White IL-Massac IL-Jackson IL-Pope IL-Union IL-Hardin IL-
Alexander IL-Hamilton IL-Williamson IL-Jefferson IL-Pulaski IL-
Posey IN-Carlisle KY-McCracken KY-Ballard KY-Crittenden KY-
Livingston KY-Union KY-Graves KY-Cape Girardeau MO-Mississippi MO-
212 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR UNION...PULASKI...WAYNE...
JEFFERSON...JOHNSON...ALEXANDER...EASTERN PERRY...WHITE...MASSAC...
WILLIAMSON...HAMILTON...GALLATIN...POPE...SALINE...FRANKLIN...
HARDIN...JACKSON...NORTHWESTERN POSEY...WESTERN LIVINGSTON...
NORTHWESTERN GRAVES...MCCRACKEN...BALLARD...NORTHWESTERN
CRITTENDEN...NORTHEASTERN CARLISLE...WEST CENTRAL UNION...
NORTHEASTERN MISSISSIPPI AND EAST CENTRAL CAPE GIRARDEAU COUNTIES
UNTIL 300 PM CDT...
At 210 PM CDT, Doppler radar was tracking strong thunderstorms near
Metropolis, Anna-Jonesboro, and Carbondale, moving northeast at 60
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Carbondale, Paducah, Marion, Mount Vernon, Herrin, Harrisburg, West
Frankfort, Murphysboro, Benton, Metropolis, Carterville, Carmi,
Fairfield, Anna, Eldorado, Johnston City, McLeansboro, Cairo,
Christopher and Jonesboro.
LAT...LON 3826 8815 3816 8793 3817 8791 3766 8816
3749 8806 3739 8847 3694 8849 3692 8908
3707 8931 3699 8927 3699 8930 3725 8946
3728 8952 3740 8942 3795 8960 3796 8916
3847 8914 3847 8870 3853 8870 3860 8816
TIME...MOT...LOC 1910Z 208DEG 69KT 3719 8879
psLocal storm report, Apr 5, 2:35 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 5 N WHITESVILLE 37.76N 86.87W
04/05/2017 M0.75 INCH DAVIESS KY NWS EMPLOYEE
&&
RJPLocal storm report, Apr 5, 2:36 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL GALATIA 37.84N 88.61W
04/05/2017 E0.88 INCH SALINE IL PUBLIC
&&
SPLocal storm report, Apr 5, 3:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
340 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL MCLEANSBORO 38.09N 88.53W
04/05/2017 M1.25 INCH HAMILTON IL BROADCAST MEDIA
VIEWER SUBMITTED PICTURE SLIGHTLY LARGER THAN QUARTER
SIZED.
&&
SPLocal storm report, Apr 5, 3:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
352 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL MILL SHOALS 38.25N 88.35W
04/05/2017 E0.25 INCH WHITE IL EMERGENCY MNGR
PEA SIZED HAIL NEAR HIGHWAY 64 AND ROUTE 45 IN MILL
SHOALS
0349 PM HAIL 1 N MILL SHOALS 38.27N 88.35W
04/05/2017 E0.25 INCH WAYNE IL EMERGENCY MNGR
PEA SIZE HAIL NEAR MILL SHOALS, HIGHWAY 64 AND ROUTE 45
&&
DAVIDHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:07 AM CDT | Severe Thunderstorm Warning | PAH | Jackson | 23 min |
| Apr 5, 2:19 AM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 41 min |
| Apr 5, 9:29 AM CDT | Special Weather Statement | PAH | Hardin, Massac, Pope | 31 min |
| Apr 5, 11:56 AM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 10 days |
| Apr 5, 11:58 AM CDT | River Flood Warning | PAH | Alexander, Pulaski | 9 days |
| Apr 5, 1:18 PM CDT | Special Weather Statement | PAH | Alexander, Franklin, Jackson, Jefferson, Johnson, Perry and 3 more | 57 min |
| Apr 5, 2:12 PM CDT | Special Weather Statement | PAH | Alexander, Franklin, Gallatin, Hamilton, Hardin, Jackson and 10 more | 48 min |
| Apr 5, 2:50 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 25 min |
| Apr 5, 3:18 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 27 min |
| Apr 5, 3:46 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne, White | 29 min |
| Apr 5, 4:15 PM CDT | Wind Advisory | PAH | Alexander, Gallatin, Hardin, Johnson, Massac, Pope and 4 more | 4 hr |
| Apr 5, 5:47 PM CDT | Special Weather Statement | PAH | Edwards | 43 min |
Nearby
Tornado Warnings in Illinois, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.